MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1200 SYNCHRONY PIN
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Skin Tears (2516)
Type of Reportable Event Serious Injury
Event or Problem Description
The implant housing is exposed behind the user's right ear.The user was reimplanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage which is expected to have been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.This finding was expected, because according to the received information from the field, the device was explanted due to clinical/surgical reasons i.E.Infection leading to exposure of the implant on the skull one month post-operatively.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process.No information available points to the implant being the source of the infection.In addition, the implant housing moved from its intended position.This is a final report.
 
Event or Problem Description
The implant housing is exposed behind the user's right ear.There are reportedly signs of infection, which was there before the exposure of the device.There is no allegation that the device caused or contributed to the exposure.The surgical wound healed completely after implantation, and the problems started within one month, without any reported trauma.The reason for the exposure of the device is unclear, but the clinic does not believe the device itself is the issue.There is no breakdown of the skin or extrusion of the device through the skin.The magnet strength of the external device is unknown, but exposure part isn_t located at the coil.The user was re-implanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key16945429
Report Number9710014-2023-00421
Device Sequence Number2161613
Product Code MCM
UDI-Device Identifier09008737094034
UDI-Public(01)09008737094034
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/05/2025
Device Model NumberMI1200 SYNCHRONY PIN
Device Catalogue Number31092
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexFemale